Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 41, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 27, 2007, 6:02 AM CDT for Love County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2007, 6:02 AM CDT (11:02 UTC)
- Expired
- May 27, 2007, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Love County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 271105
FFWOUN
OKC085-271500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
602 AM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOVE COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 1000 AM CDT
* AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAD FALLEN FROM THUNDERSTORMS OVER THE WARNED AREA.
RADAR ESTIMATED RAINFALL OF 1 TO 3 INCHES HAD OCCURRED FROM NEAR
LAKE MURRAY SOUTH TO MARIETTA AND THACKERVILLE OVER THE PAST TWO TO
THREE HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE
POSSIBLE OVER THE NEXT COUPLE OF HOURS.
* LOCATIONS IN THE WARNING INCLUDE MARIETTA...SOUTHERN LAKE MURRAY...
THACKERVILLE AND WESTERN LAKE TEXOMA.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 2 AND 24.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3378 9720 3373 9712 3397 9694 3407 9697
3407 9715
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:16 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 27, 3:16 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
316 AM CDT SUN MAY 27 2007
.DISCUSSION...
THE FLOOD WATCH HAS BEEN EXTENDED TO AREAS FARTHER NORTH IN
CENTRAL OKLAHOMA AND A FEW COUNTIES TO THE WEST. SHOWERS WILL
CONTINUE THROUGH AT LEAST MONDAY TO BE EFFICIENT RAINFALL
PRODUCERS IN THIS VERY MOIST AIRMASS. WITH A GENERAL WEAK UPPER
LEVEL TROUGH ACROSS TEXAS AND A WEAK LOW IN CENTRAL OKLAHOMA
THROUGH MONDAY, PERIODS OF RAIN ARE HIGHLY LIKELY FOR CENTRAL AND
EASTERN OKLAHOMA. A SERIES OF SMALL UPPER LEVEL DISTURBANCES, SOME
VISIBLE IN SATELLITE IMAGERY, WILL BE THE MAIN GENERATORS OF NEW
AREAS OF SHOWERS THROUGH MONDAY. THE SLOW-MOVING FEATURE ACROSS
NORTH TEXAS PRODUCING THE RAIN IN SOUTHERN AND CENTRAL OKLAHOMA
THIS MORNING WILL MOVE ONLY SLOWLY NORTH-NORTHEAST TODAY. THE SLOW
MOVEMENT ALONG WITH THE EFFICIENCY OF RAIN PRODUCTION IS THE
REASON FOR THE EXTENSION OF THE WATCH. THE NEXT SIGNIFICANT WAVE
WAS APPARENT IN THE PROFILER NETWORK AND SATELLITE OVER WESTERN
TEXAS EASILY THIS MORNING. THIS IS THE REASON FOR THE LIKELY POPS
AGAIN MONDAY IN PART OF SOUTHERN AND SOUTHEAST OK. IT WILL BE
DIFFICULT TO PROJECT AFFECT AREAS MORE THAN ABOUT 12 TO 18 HOURS
IN THE FUTURE IN THIS WEEK FLOW PATTERN. IT COULD BE THAT THE
WATCH IS EXTENDED IN TIME BEYOND 00Z MONDAY ONCE NEW AREAS WITH
HEAVY RAINFALL POTENTIAL BECOME MORE APPARENT.
POPS WERE INCREASED TO LIKELY MID-WEEK AS MODELS HAVE BEEN
CONSISTENT IN BRINGING A COLD FRONT INTO OKLAHOMA WEDNESDAY IN
ASSOCIATION WITH A MID-LEVEL TROUGH IN THE MAIN BELT OF THE
WESTERLIES. HOWEVER, RECENT MODEL RUNS SUGGEST THIS TROUGH MAY
HAVE SEVERAL WAVES ASSOCIATED WITH IT AS IT MOVES MORE SLOWLY
THROUGH THE CENTRAL AND SOUTHERN PLAINS WEDNESDAY THROUGH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 76 63 80 64 / 60 30 40 30
HOBART OK 79 62 83 64 / 40 30 40 30
WICHITA FALLS TX 78 64 83 65 / 70 40 40 30
GAGE OK 79 60 84 63 / 30 30 20 30
PONCA CITY OK 76 62 80 65 / 60 30 40 30
DURANT OK 76 63 80 66 / 90 60 60 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH THIS AFTERNOON FOR OKZ019-020-025>032-
038>048-050>052.
TX...FLOOD WATCH THROUGH THIS AFTERNOON FOR TXZ090.
&&
99/99Hazardous weather outlook, May 26, 7:40 PM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT SAT MAY 26 2007
OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
740 PM CDT SAT MAY 26 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND OVERNIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SMALL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER SOUTH
CENTRAL AND PARTS OF SOUTHWEST OKLAHOMA.
LOCATION...
THE MOST LIKELY AREA FOR ISOLATED SEVERE THUNDERSTORMS IN SOUTHERN
OKLAHOMA IS GENERALLY EAST OF INTERSTATE 44.
TIMING...
SEVERE WEATHER IS POSSIBLE THROUGH THE NIGHT.
DISCUSSION...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE DRIFTING NORTH
THROUGH NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA DURING THE NIGHT.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... THE COMBINATION
OF WEAK INSTABILITIES... VERY HIGH HUMIDITIES IN THE LOWER LEVELS...
AND LOCALIZED AREAS OF MODEST LOW LEVEL WIND SHEAR... COULD RESULT
IN HEAVY SHOWERS... AND PERHAPS A FEW SMALL THUNDERSTORMS... CAPABLE
OF PRODUCING ISOLATED STRONG WIND GUSTS TO NEAR 60 MPH. BRIEF...
ISOLATED SMALL TORNADOES AND FUNNEL CLOUDS WILL ALSO BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL OVERNIGHT COULD LEAD TO FLASH FLOODING ACROSS
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. SEE THE FLASH
FLOOD WATCH STATEMENT FOR ADDITIONAL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE WEATHER PATTERN WILL BE SLOW TO CHANGE OVER THE HOLIDAY WEEKEND
AND INTO THE EARLY PART OF NEXT WEEK. ABUNDANT MOISTURE AND WEAK TO
MODERATE INSTABILITY WILL LIKELY BE IN PLACE EACH AFTERNOON AND
EVENING. BROAD BUT WEAK UPPER LEVEL LIFT WILL SUPPORT SCATTERED TO
NUMEROUS THUNDERSTORMS EACH DAY THROUGH THURSDAY. THE GREATEST RISK
OF SEVERE STORMS WILL BE TUESDAY EVENING INTO WEDNESDAY.
OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH AT LEAST WEDNESDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
CJSIn the hours before
Special weather statement, May 27, 12:16 AM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1216 AM CDT SUN MAY 27 2007 OKZ038-270600- COMANCHE OK- 1216 AM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORMS EXTENDED ALONG THE NORTH SIDE OF LAWTON TOWARD CACHE...MOVING WEST AT 10 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. HEAVY RAIN WILL AFFECT NORTHWEST LAWTON...CACHE...AND THE WICHITA MOUNTAINS WILDLIFE REFUGE THROUGH 1 AM CDT. BURKE
Special weather statement, May 27, 1:34 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 134 AM CDT SUN MAY 27 2007 OKZ045-270700- JEFFERSON OK- 134 AM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER JEFFERSON COUNTY AT 134 AM CDT...MOVING NORTH AT 15 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. THESE THUNDERSTORMS WILL MAINLY AFFECT AREAS WEST OF RINGLING THROUGH 2 AM. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, May 27, 2:03 AM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 203 AM CDT SUN MAY 27 2007 OKZ039-045-270730- JEFFERSON OK-STEPHENS OK- 203 AM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND STEPHENS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTH OF VELMA TO 9 MILES WEST OF CORNISH AT 203 AM CDT...MOVING NORTH AT 10 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. PEOPLE IN JEFFERSON AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, May 27, 2:44 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 244 AM CDT SUN MAY 27 2007 OKZ027-039-270815- GRADY OK-STEPHENS OK- 244 AM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY AND STEPHENS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ALEX TO 6 MILES WEST OF LOCO AT 244 AM CDT...MOVING NORTH AT 20 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. PEOPLE IN GRADY AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, May 27, 4:12 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 412 AM CDT SUN MAY 27 2007 OKZ027>029-040-041-046-050-270945- LOVE OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-MURRAY OK-GARVIN OK- CARTER OK- 412 AM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...CLEVELAND... GARVIN...GRADY...LOVE...MCCLAIN AND MURRAY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEWCASTLE SOUTH ALONG INTERSTATE 35 TO 5 MILES SOUTHWEST OF MARIETTA AT 412 AM CDT...MOVING NORTH AT 20 MPH. THESE THUNDERSTORMS WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. PEOPLE IN CARTER...CLEVELAND...GARVIN...GRADY...LOVE...MCCLAIN AND MURRAY COUNTIES...INCLUDING THE CITIES OF ARDMORE AND NORMAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, May 27, 5:00 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 500 AM CDT SUN MAY 27 2007 OKZ025-027>029-040-041-046-050-271045- LOVE OK-OKLAHOMA OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-MURRAY OK- GARVIN OK-CARTER OK- 500 AM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...CLEVELAND... GARVIN...GRADY...LOVE...MCCLAIN...MURRAY AND OKLAHOMA COUNTIES. AN AREAS OF SHOWERS AND THUNDERSTORMS WAS LOCATED FROM CENTRAL OKLAHOMA CITY SOUTH ALONG INTERSTATE 35 TO 5 MILES WEST OF MARIETTA AT 500 AM CDT...MOVING NORTH AT 20 MPH. THESE THUNDERSTORMS WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. PEOPLE IN CARTER...CLEVELAND...GARVIN...GRADY...LOVE...MCCLAIN... MURRAY AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF ARDMORE...DEL CITY...MIDWEST CITY...MOORE...NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 35 min |
| May 26, 7:50 PM CDT | Flash Flood Warning | OUN | Stephens | 3 hr |
| May 27, 12:57 AM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| May 27, 3:02 AM CDT | Flash Flood Warning | OUN | Stephens | 3 hr |
| May 27, 3:38 AM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Comanche and 18 more | 12 hr |
| May 27, 5:54 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Stephens | 4 hr |
| May 27, 7:19 AM CDT | Flash Flood Warning | OUN | Murray | 4 hr |
| May 27, 10:30 AM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
| May 27, 3:19 PM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 13 more | 49 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.